Chemo starting

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Oct 2004
Total Posts : 826
   Posted 11/17/2004 9:35 PM (GMT -6)   
I saw the oncologist again today.  I finally found out that the cancer is HR+ and the Her2/neu is negative, so that's good.  He said I'm healing well, so he wanted to start the chemo next week, but I told him I wanted to wait until after Thanksgiving.  So, my first day of chemo will be Nov. 30. 
His plan is to use Epirubicin, 4 times, at 3-week intervals and then Taxotere.  Not sure how long on that.  He says the Epirubicin has milder side effects.  Any one who has gotten these drugs, I would appreciate hearing your experiences. 

Veteran Member

Date Joined Jul 2003
Total Posts : 2272
   Posted 11/17/2004 9:58 PM (GMT -6)   
Hi Kathy-
I did not have either of those chemo's, so I cannot tell you much. But I will tell you that with AC that I had, everyone I know had different side effects. Some were mild, some severe, and most in between. No 2 were alike though, and it may be the case with ET. My advice is to find out what you might experience....prepare for the worst but expect the best! You sound great and ready to get on with the show!

BTW, November 30 was my diagnosis date, 5 years ago! I had one nervous Thanksgiving weekend, as my surgery was the Tuesday after. Funny how we remember anniversaries and so many details from so many years ago...before you know it you too will be celebrating anniversaries!


Veteran Member

Date Joined Sep 2003
Total Posts : 1373
   Posted 11/17/2004 11:09 PM (GMT -6)   
You're about a year behind me.  I started last october.  It was AC-and then taxotere.  Everyone's different, true.  I hope you have an easier time of it on the Taxotere than I did.  I had bad body aches.  Had to go on a narcotic, but that made my life livable.  I was able to work on both. 
Good luck, sweetie.
"Our greatest glory is not in never falling, but in rising every time we fall." -Confucius


Veteran Member

Date Joined Jul 2003
Total Posts : 2921
   Posted 11/18/2004 9:06 AM (GMT -6)   
Can't help with the chemo questions, the Epirubicin is new to me. I don't ever recall seeing it before, so you will become our information link on that one. I'm glad you are going to have a nice Thanksgiving first. Enjoy turkey day and we will be there with you on the 30th. Hugs, MK

Where's Annette?

Veteran Member

Date Joined Oct 2004
Total Posts : 826
   Posted 11/18/2004 11:45 AM (GMT -6)   
I was wondering about Annette myself, since I haven't seen her post in a while.  Since I'm in California and she's in Ohio, I can't really say what's going on.  I will ask her sister (my sister-in-law). 
I will certainly share my experiences with the chemo, because that's what this place is all about, right?  I know you all will be there with me!
Love & hugs,

Veteran Member

Date Joined Jul 2003
Total Posts : 586
   Posted 11/18/2004 12:00 PM (GMT -6)   
Kathy, good luck with your treatments. I have heard the Epirubicin is a cousin to Adriamycin. You will get plenty of pre meds for nausea and some to take afterward if you need them. For any first treatment I have, I always take the meds even if I don't feel symptoms. You do not want to wait until the symptoms appear. After your first or second treatment, you will know if you need to take anything. Also remember to drink plenty of water. You don't want that stuff sitting around in your kidneys, bladder, etc. I didn't have a problem with the taxotere besides some taste bud stuff. I had minor aches and pains, nothing to complalin about. I continued working through all the treatments. So, you will able to do your baking, lol.

-§»§«:*´`³¤³´`* Vicky «:*´`³¤³´`*§«§-

Regular Member

Date Joined Jul 2003
Total Posts : 319
   Posted 11/18/2004 7:10 PM (GMT -6)   
Enjoy Thanksgiving.  I am doing Thanksgiving with my parents and Paula and Steve/Howie this weekend.  That will be fun.  Been MIA for awhile.  Busy at work and with Jordan and yelling at the other two for dressing like they are 21 and not 13 and 15. 

We have raced "for the Cure"
Worn Lee's Jeans on Friday "for the Cure"
Bought New Balance tennis shoes "for the cure"
Worn pink ribbon pins "for the cure"
Collected donations "for the cure"
Ate pink M&M's "for the cure"
Drank Sutter Home wine "for the cure"
Spent an extra $.08 on a stamp "for the cure"
Ate Lean Cuisine frozen dinners "for the cure"
We have all done our part "for the cure"
now you do yours and get us that cure.

Veteran Member

Date Joined Jul 2003
Total Posts : 2921
   Posted 11/18/2004 10:46 PM (GMT -6)   
LOL Annette, we just missed you, that's all. I can hear you yelling at the older girls. You never did that, did you when you were a teenager? LOL Hugs MK

New Member

Date Joined Nov 2004
Total Posts : 5
   Posted 11/19/2004 3:38 PM (GMT -6)   
Hi Kathy. Good idea to wait until after Thanksgiving. My mother had Taxotere as one of her regimens - she handled it ok with some anti-nausea meds. Happy Thanksgiving and prayers for mild side effects! Jenny

Veteran Member

Date Joined Jul 2003
Total Posts : 1090
   Posted 11/19/2004 5:54 PM (GMT -6)   
Thanks so much for teaching us something new. I have no idea how this chemo is and would like to be able to answer any questions about it. So thanks so much for teaching this old dog something new. I had A/C and tax. so I have no idea about this one. Thanks again, and wish you a very easy time of it. Hugs, Joyce
People are like tea bags, you have to put them in hot water to see how  strong they are!

Veteran Member

Date Joined Jul 2003
Total Posts : 857
   Posted 11/20/2004 3:43 PM (GMT -6)   
I had 3 cycles A/C and then 3 cycles FEC .... Epirubicin has less toxic side effects than Adria. All 6 cycles were very silimar for me... no huge sickness... I would only feel mild to medium twinges of nausea and fatigue on days 4 thru 7, but I still worked part-time (helps keep your mind off thinking about cancer 24 hrs a day! lol) I will tell you that for me zofran worked much better than kytril (for nausea). Vicky is absolutely right, you should be getting anti-nausea meds during the chemo and that should prevent you from having any 'break thru nausea'(throwing up).

Then I had 4 rounds of taxotere, that was much easier than a/c or fec... no nausea just some tingling in the beds of my nails and my toenails, I did however take glutamine (or is it glucosamine?? the amino acid... someone help me out here i can't remember) prior to taxtotere to help alleviate joint pain, and for me it did work well. ask your onc about it.

I also had neupogen shots during the epirubicin cycles (to keep white blood count from bottoming out) and procrit shots during much of the chemo (red blood cells - helps with fatigue). also took iron pills as well, as prescribed by my onc. and i had herceptin weekly infusions for a year since i was strongly positive for her2neu.

whew ! i think thats it, its been awhile (since 2001) for me, so it's getting kinda fuzzy... like a bad dream! (i wish).

good luck, and we'll be here to get you thru it!!
ps- oh, i was stage IIB , 4.5 cm tumor, 5 of 49 lymph nodes positive, er-/pr-, her2neu 3+++
"It's been worth everything I've been through,
 To do what I do"

                       To Do What I Do   -Alan Jackson, 2004

Veteran Member

Date Joined Jul 2003
Total Posts : 955
   Posted 11/20/2004 10:38 PM (GMT -6)   
So sorry I can not help you with the new drugs.  I had my chemo back in 1988 and drugs and treatments have changed so much since then. 
I wish you the best of luck though, enjoy your holiday sweetie.  Before you know it you will be telling us that you are having your last treatment and it will all be behind you.
God Bless,
^j^  ^j^  ^j^
"What sweetness is left in life if you take away friendship? It is like robbing the world of the sun"

Regular Member

Date Joined Sep 2004
Total Posts : 141
   Posted 11/23/2004 2:23 PM (GMT -6)   

I had Taxotere - with antinausea meds.  It wasn't so bad - I wasn't sick but was Very tired and achy.  I also had a reaction to it.  My feet and body would swell ( fluid retention), they had to double my steroids.  It wasn't a lot of fun but I made it.  If I can make it, anybody can, because I am a BABY!!!!  I may not be in my 20's but I feel like I'm 6 when it comes to feeling badly. HA

Just take the meds like the onc says and if you have any questions, call and let him know.  I let my feet go for about a week before I told him. By then, they were very swollen and had huge blisters on them.  I teach 1st grade and had a student stand on my hugh blisters one day.  Talk about crying!!!!!!  When I went to the onc, he immediately put me on medication to help, wish I'd gone BEFORE my student stepped on my foot......

Good luck - will be praying for you.


Teresa King

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 1:39 AM (GMT -6)
There are a total of 2,713,275 posts in 299,176 threads.
View Active Threads

Who's Online
This forum has 153753 registered members. Please welcome our newest member, Cecilwood.
209 Guest(s), 8 Registered Member(s) are currently online.  Details
Girlie, VLou*, holo100, Cecilwood, Sheeks175, vaportrail, celebrate life, (Seashell)

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer